Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment for viral myocarditis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 641 Questions
Hi. I was diagnosed with viral myocarditis in October and have felt okay up until around 2 weeks ago when i started getting short of breath, lightheaded and feeling generally nauseous. I went for an echo scan and blood tests and they both came back ok aside from trivial mital regurgitation. I now have a very dry cough which hurts if i cough too hard, still lightheaded and nauseous along with aching jaw and extreme tiredness i also have occasional chest pain. Should i go back to see a doctor or will i be okay?
Posted Wed, 26 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Gaurav Katiyar 2 hours later
Brief Answer: You should see your doctor Detailed Answer: Hi, I have gone through your query. There is no specific treatment for Viral Myocarditis. There is high chance that it can recur. Since your Echo and Blood work came out to be normal (Trivial Mitral Regurgitation is of no importance if there is no history of cardiomyopathy or COPD), other tests may be required. Your signs and symptoms are of cardiac origin and may have led to pulmonary edema. Level of Cardiac enzymes need to be determined and symptomatic treatment is required after consulting your cardiologist. Hope I have answered your query. If you have any further questions I will be happy to help.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for viral myocarditis 1 hour later
They did listen to my chest and stuff when i was there and said there was no signs of heart failure
Answered by Dr. Gaurav Katiyar 23 minutes later
Brief Answer: Symptomatic relief needed Detailed Answer: Hi, Thanks for the follow up. If you have been checked clinically by cardiologist and there is nothing wrong with your heart, then you can wait for the symptoms to subside by itself. If they are causing much discomfort then you can ask your doctor for symptomatic treatment like antiallergic (loratidine), multi-vitamins and NSAIDs like ibuprofen. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor